I am presently recovering from cataract surgery. I've had both eyes done. My right eye had no complications. However, my left eye, which I had done on April 28th, is having some difficulties with swelling and pressure.
I am taking several different drops. One of them is Muro 128. When I saw my doctor yesterday, she noticed that the corneal swelling has not gone down. (also the pressure jumped to 22). She suggested I take the muro 128 4 times a day instead of 2 times. When I went to my pharmasist, they told me that Muro 128 had been recalled.
Has anyone heard anything about this? I called my doctors office twice...to see if I should discontinue use and also to find out if there are any substitutes. So far they havent called back.
I was unaware of the recall, but there are generic versions of Muro-128. Ask your pharmacist if he has generic 5% sodium chloride ophthalmic ointment. Muro or the generic ointment does not raise eye pressure. It is hypertonic saline, designed to pull fluid osmotically from the swollen cornea.
Hello. I posted reply to KayakerNC on this but I will reply to you also since you actually did the inquiry. I have been using the Muro 128 ointment for several months which has helped my recurrent corneal erosion. I went to 2 different pharmacies today and was told the ointment has been recalled but not the solution (she even showed me some). They said to either call the company or look on their website but I can not find anything at all on it. I called and they closed for the day already. Nothing on website. Will look into more on Monday I guess.
https://www.majorpharmaceuticals.com/pdf/recalls/Muro-128-Ointment.pdf is the info on the muro ointment recall. The 2011 recall and discontinuation were of a different product --1% drops. I've been using the ointment to prevent recurrent corneal erosions for many years, and was pretty worried to see it off the shelves because it's been a lifesaver for me. I'm trying a generic now and hoping it'll work as well (I can be sensitive to the different inactive ingredients between some ointments). I use the ointment at night; it's hard to use during the day since it's pretty thick and blurs my vision. When the erosions were really bad, I used the drops during the day, and yeah, they burn (and make my eyelids a bit salt-crusty). Hope the problems with the ointment are resolved soon - I have to say, my last tube did leave my eyes feeling kind of gritty sometimes, and I was wondering if something was up.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.